Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
artiseverywhere

5 months in, skin getting worse? [pics]

Recommended Posts

I'm 5 months though a 6 month course. 60mg for the first 3 mnths, and then 80mg (I weigh 120lbs). My dermatologist and I were happy with things until the 3rd month. Then I started breaking out again and he raised the dose. My acne was moderate before accutane & now my skin is headed back to where I started, except my lips and nose are dry on top of it. I don't use any makeup or pore clogging hair/skin products. Wash with cetaphil twice a day. I rarely consume dairy products (easing into veganism). I try hard not to touch my face. I take the meds religiously. Sorry for all the boring details... hoping someone here can relate.

I've seen this drug work for people far worse off than me. I'm so beyond frustrated. Why won't it work? Could I lengthen my course to 7 months and/or raise the dose a little? Could a 2nd course make a dramatic difference? Thanks in advance for any help :] Here are pics of both sides of my face:

post-113294-1268277525_thumb.png

post-113294-1268277564_thumb.png

post-113294-1268277525_thumb.png

post-113294-1268277564_thumb.png

Share this post


Link to post
Share on other sites

Hey girlfriend! Man, I feel your pain right now. I have taken two courses in the past at 80mg/day (I weigh about 100lbs) and had much success, although relapsed some years later. Now, after 6 months of stubborn acne coming back, I started up again this Jan. I am now almost half way through month 3. I am breaking out like crazy, and it is along the same places that you appear to be breaking out - the cheek area in line down to the chin. The weird thing is that I NEVER had acne in this area (had it forehead, chin and around the nose/above the lips). This time, the first month I cleared up beautifully, but then the second month till now it looks like hell. I am in a different country now and so cannot go to my normal derm who I feel is an Accutane expert to inquire as to why I would 1) be having such a bad IB only this time and this late in the game, 2) why would I be breaking out in a place where I have never broken out before on my own before the Accutane? I have struggled with this for a few weeks, and feel that something is wrong. The doctor that I am seeing here is on vacation, but I have decided this morning that I am quitting. I will see her when she comes back to follow up, and when I go home to the US for a visit this summer I will see my normal derm and discuss how to proceed from here. I have gained about 30 scars from this little course, many of them pox mark scars, which means, in my current opinion, that this actually did me harm. It disapoints me to say that, because the first and secind courses that I took, I could not say enough good things about - life changing, really. I do not know what to tell you, but wanted to share my story since I saw that you had this cheek acne that was still there after many months of treatment. I am also not wearing make-up and using Cetaphil cleanser. What this has shown me is that everyone must respond differently - even the same person (myself) can respond totally differently on different courses at the same dosage, so who knows how you will respond if you took another course?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×